Alert archive / Idaho / Winter Storm Warnings in 2006
Winter Storm Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Feb 3, 2006, 2:02 PM PST for 6 counties in Idaho; 5 counties in Washington. It took effect at Feb 3, 2006, 11:00 PM PST. It was in force for 23 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 3, 2006, 2:02 PM PST (22:02 UTC)
- In effect from
- Feb 3, 2006, 11:00 PM PST
- Expired
- Feb 4, 2006, 10:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Ferry County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 43 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 4, 7:15 AM PST | HEAVY SNOW 4 | 1 W Chesaw, WA | OKANOGAN 42H, OVERNIGHT |
| Feb 4, 10:00 AM PST | HEAVY SNOW 6 | 5 Nw Mazama, WA | OKANOGAN 4, OVERNIGHT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KOTX 032202 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 202 PM PST FRI FEB 3 2006 WAZ037-038-040615- /O.UPG.KOTX.WS.A.0008.060204T1200Z-060205T0200Z/ /O.NEW.KOTX.WS.W.0006.060204T0700Z-060205T0200Z/ NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM 202 PM PST FRI FEB 3 2006 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PST SATURDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY AFTERNOON. OVER THE HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. 6 TO 10 INCHES OF SNOWFALL IS EXPECTED WITH THIS PASSING SYSTEM ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ001-004-040615- /O.UPG.KOTX.WS.A.0008.060204T1200Z-060205T0600Z/ /O.NEW.KOTX.WS.W.0006.060204T1200Z-060205T0600Z/ NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN 202 PM PST FRI FEB 3 2006 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST SATURDAY ABOVE 4000 FEET... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WINTER STORM WARNING ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 4 AM TO 10 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY EVENING. OVER THE HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. 6 TO 10 INCHES OF SNOWFALL IS EXPECTED WITH THIS PASSING STORM SYSTEM ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ042-040615- /O.EXT.KOTX.SN.Y.0013.060204T0300Z-060204T2000Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 202 PM PST FRI FEB 3 2006 ...SNOW ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PST SATURDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 12 PM PST SATURDAY. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL THIS EVENING INTO SATURDAY MORNING. OVER THE HIGHER TERRAIN SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. SNOWFALL AMOUNTS OF 8 TO 12 INCHES IN THE MOUNTAINS...WITH 5 TO 9 INCHES IN THE VALLEYS ABOVE 2000 FEET ARE EXPECTED WITH THIS PASSING STORM SYSTEM. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$
5 follow-up statements
000 WWUS46 KOTX 040615 AAA WSWOTX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SPOKANE WA 1015 PM PST FRI FEB 3 2006 WAZ038-041200- /O.EXT.KOTX.WS.W.0006.060204T0700Z-060205T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM 1015 PM PST FRI FEB 3 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST SATURDAY ABOVE 3000 FEET... THE WINTER STORM WARNING ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 4 PM PST SATURDAY. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY AFTERNOON. OVER THE HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING SYSTEM ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ001-WAZ037-041200- /O.EXT.KOTX.WS.W.0006.060204T0700Z-060205T0300Z/ NORTHERN PANHANDLE-NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS 1015 PM PST FRI FEB 3 2006 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM PST SATURDAY ABOVE 3000 FEET... THE WINTER STORM WARNING ABOVE 3000 FEET IS NOW IN EFFECT UNTIL 7 PM PST SATURDAY. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY EVENING. OVER THE HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING STORM SYSTEM ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ004-041200- /O.CON.KOTX.WS.W.0006.060204T1200Z-060205T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 1015 PM PST FRI FEB 3 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SATURDAY ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT FROM 4 AM TO 10 PM PST SATURDAY. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL LATE TONIGHT INTO SATURDAY EVENING. OVER THE HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH SATURDAY WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING STORM SYSTEM ABOVE 3000 FEET. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ042-041200- /O.EXT.KOTX.SN.Y.0013.000000T0000Z-060204T2100Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 1015 PM PST FRI FEB 3 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 1 PM PST SATURDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST SATURDAY. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL THIS EVENING INTO SATURDAY MORNING. OVER THE HIGHER TERRAIN SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. SNOWFALL AMOUNTS OF 7 TO 11 INCHES IN THE MOUNTAINS...WITH 4 TO 8INCHES IN THE VALLEYS ABOVE 1500 FEET ARE EXPECTED WITH THIS PASSING STORM SYSTEM. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$
000 WWUS46 KOTX 041148 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 348 AM PST SAT FEB 4 2006 WAZ038-041300- /O.CAN.KOTX.WS.W.0006.000000T0000Z-060205T0000Z/ OKANOGAN HIGHLANDS- INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM 348 AM PST SAT FEB 4 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. THOUGH THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED...SNOW ACCUMULATIONS OF 4 TO 7 INCHES WILL BE LIKELY ABOVE 3000 FEET TODAY. $$ WAZ037-041300- /O.CAN.KOTX.WS.W.0006.000000T0000Z-060205T0300Z/ NORTHEAST MOUNTAINS- INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH... NEWPORT...KETTLE FALLS 348 AM PST SAT FEB 4 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER STORM WARNING. THOUGH THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED...SNOW ACCUMULATIONS OF 5 TO 8 INCHES WILL BE LIKELY ABOVE 3500 FEET BY THIS EVENING. $$ IDZ001-042000- /O.EXT.KOTX.WS.W.0006.060204T1500Z-060205T0600Z/ NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 348 AM PST SAT FEB 4 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING ABOVE 3000 FEET... THE WINTER STORM WARNING ABOVE 3000 FEET IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL TODAY AND THIS EVENING. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING STORM SYSTEM ABOVE 3000 FEET. IN ADDITION...OVER THE HIGHER MOUNTAINS SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ004-042000- /O.EXT.KOTX.WS.W.0006.060204T1500Z-060205T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 348 AM PST SAT FEB 4 2006 ...WINTER STORM WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL TODAY AND THIS EVENING. EXPECT 6 TO 10 INCHES OF SNOWFALL WITH THIS PASSING STORM SYSTEM ABOVE 4000 FEET. IN ADDITION...OVER THE HIGHER MOUNTAINS SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ042-042000- /O.CON.KOTX.SN.Y.0013.000000T0000Z-060204T2100Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 348 AM PST SAT FEB 4 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A POWERFUL PACIFIC STORM SYSTEM WILL BRING VERY WINDY CONDITIONS AND HEAVY SNOWFALL THIS TODAY. OVER THE HIGHER TERRAIN WEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL ALLOW FOR SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. SNOWFALL AMOUNTS OF 7 TO 11 INCHES IN THE MOUNTAINS...WITH 4 TO 8INCHES IN THE VALLEYS ABOVE 2000 FEET ARE EXPECTED WITH THIS PASSING STORM SYSTEM. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$
000 WWUS46 KOTX 041953 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1153 AM PST SAT FEB 4 2006 IDZ001-050400- /O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/ NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 1153 AM PST SAT FEB 4 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3000 FEET... A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL IS EXPECTED ABOVE 3000 FEET. IN ADDITION...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ004-050400- /O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 1153 AM PST SAT FEB 4 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 4 TO 8 INCHES OF SNOWFALL IS EXPECTED ABOVE 4000 FEET. IN ADDITION...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ042-050400- /O.EXT.KOTX.SN.Y.0013.000000T0000Z-060205T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 1153 AM PST SAT FEB 4 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY WINDY CONDITIONS TO MAINLY NEAR THE CASCADE CREST THROUGH THIS EVENING. AN ADDITIONAL 5 TO 8 INCHES OF NEW SNOW IS EXPECTED NEAR THE CASCADE CREST WITH 1 TO 2 INCHES OF SNOW POSSIBLE ELSEWHERE. IN ADDITION...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$
000 WWUS46 KOTX 042243 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 243 PM PST SAT FEB 4 2006 IDZ001-050600- /O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/ NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 243 PM PST SAT FEB 4 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 3000 FEET... A WINTER STORM WARNING ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 3 TO 6 INCHES OF SNOWFALL IS EXPECTED ABOVE 3000 FEET. IN ADDITION... STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ004-050600- /O.CON.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 243 PM PST SAT FEB 4 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING ABOVE 4000 FEET... A WINTER STORM WARNING ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY WINDY CONDITIONS THROUGH THIS EVENING. AN ADDITIONAL 4 TO 8 INCHES OF SNOWFALL IS EXPECTED ABOVE 4000 FEET. IN ADDITION... STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ WAZ042-050600- /O.CON.KOTX.SN.Y.0013.000000T0000Z-060205T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 243 PM PST SAT FEB 4 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A POWERFUL PACIFIC STORM SYSTEM WILL CONTINUE TO BRING SNOW AND VERY WINDY CONDITIONS TO MAINLY NEAR THE CASCADE CREST THROUGH THIS EVENING. AN ADDITIONAL 5 TO 8 INCHES OF NEW SNOW IS EXPECTED NEAR THE CASCADE CREST WITH 1 TO 2 INCHES OF SNOW POSSIBLE ELSEWHERE. IN ADDITION...STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH WILL CAUSE SUBSTANTIAL BLOWING AND DRIFTING OF SNOW. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS SITUATION. $$
000 WWUS46 KOTX 050555 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 955 PM PST SAT FEB 4 2006 IDZ001-050700- /O.EXP.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/ NORTHERN PANHANDLE- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER 955 PM PST SAT FEB 4 2006 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING ABOVE 3000 FEET... THE WINTER STORM WARNING ABOVE 3000 FEET WILL EXPIRE AT 10 PM PST THIS EVENING. SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH EARLY TOMORROW MORNING. HOWEVER...ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT. THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED. $$ IDZ004-050700- /O.EXP.KOTX.WS.W.0006.000000T0000Z-060205T0600Z/ CENTRAL PANHANDLE MOUNTAINS- INCLUDING THE CITIES OF...ST. MARIES...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN 955 PM PST SAT FEB 4 2006 ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING ABOVE 4000 FEET... THE WINTER STORM WARNING ABOVE 4000 FEET WILL EXPIRE AT 10 PM PST THIS EVENING. SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH EARLY TOMORROW MORNING. HOWEVER...ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT. THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED. $$ WAZ042-050700- /O.EXP.KOTX.SN.Y.0013.000000T0000Z-060205T0600Z/ EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 955 PM PST SAT FEB 4 2006 ...SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE SNOW ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. SNOW SHOWERS WILL CONTINUE NEAR THE CREST THROUGH EARLY TOMORROW MORNING. HOWEVER...ADDITIONAL SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT. THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 3, 9:52 AM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 3, 9:52 AM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
952 AM PST FRI FEB 3 2006
.SYNOPSIS...ISOLATED SHOWERY CONDITIONS WILL CONTINUE THIS MORNING
OVER THE INLAND NORTHWEST...BUT GIVE WAY TO A STRONG PACIFIC STORM
MOVING INTO THE REGION TONIGHT AND SATURDAY. MILD AND WINDY WEATHER
WILL PERSIST AS THIS STORM MOVES THROUGH BC DURING THE WEEKEND. BY
EARLY NEXT WEEK...A HIGH PRESSURE RIDGE WILL BRING DRY WEATHER TO THE
REGION.
&&
.DISCUSSION...ISSUED MORNING UPDATE TO LOWER SOME POPS OVER THE
MOUNTAINS THIS MORNING WITH EXITING WAVE THIS MORNING. PRIORITY
PORTION OF THE FORECAST REMAINS THE FAIRLY WELL BUILT PACIFIC
STORM SYSTEM PASSING A VERY DEEP AND INTENSE SURFACE LOW CLOSE TO
THE FORECAST AREA. CURRENT HIGHLIGHTS ADDRESS HEAVY SNOWFALL
POTENTIAL AND VERY WIND CONDITIONS WITH THE PASSING SYSTEM FOR
MOUNTAINS. AFTERNOON FORECAST PACKAGE WILL ADD HIGHLIGHTS TO
ADDRESS STRONG WINDS OVER LOWLANDS WITH THE STRONG FRONT PASSING
THROUGH SATURDAY...AT THE MINIMUM WIND ADVISORIES FOR A MAJORITY
OF THE LOWLANDS WILL BE ISSUED WITH AFTERNOON FORECAST PACKAGE.
WILL PROBABLY ADD A SLIGHT CHANCE OF SATURDAY AFTERNOON AND
EVENING THUNDERSTORMS TO MOUNTAINS OF NORTHEAST WASHINGTON AND
NORTHERN IDAHO DUE TO THE STRONG FRONT PASSAGE WHICH WILL ADD MORE
NUISANCE TO SATURDAYS EXPECTED UNSETTLED WEATHER.
&&
.AVIATION...INCREASING MID AND HIGH CLOUDS WILL OCCUR THIS
AFTERNOON AHEAD OF A WARM FRONT. PRECIPITATION IS EXPECTED TO
DEVELOP THIS EVENING OVER KEAT AS THE WARM FRONT MOVES THROUGH. A
TRAILING COLD FRONT WILL BRING RAIN TO MOST TAF SITES LATE TONIGHT
INTO EARLY SATURDAY MORNING. TIGHTENING SURFACE PRESSURE GRADIENTS
WILL BRING INCREASED WINDS SATURDAY MORNING EXCEPT KEAT WHERE
INCREASED WINDS SHOULD HOLD OFF TIL AFTER 18Z. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 44 38 47 29 39 24 / 10 50 90 30 10 10
COEUR DALENE 43 36 46 30 39 25 / 10 50 100 50 10 10
PULLMAN 45 39 49 32 43 27 / 10 20 70 50 10 10
LEWISTON 51 43 55 36 49 30 / 10 20 50 40 10 10
COLVILLE 41 33 42 27 41 23 / 10 80 100 40 20 10
SANDPOINT 43 32 42 30 41 27 / 20 50 100 90 20 10
KELLOGG 43 35 45 31 40 28 / 20 40 100 90 40 10
MOSES LAKE 48 38 51 31 47 26 / 20 60 60 10 10 10
WENATCHEE 40 35 45 29 42 27 / 20 80 70 10 10 10
OMAK 40 35 40 23 39 21 / 10 100 90 20 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM 4 AM TO 10 PM SATURDAY ABOVE 3000 FEET
FOR NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WA...WINTER STORM WATCH FROM 4 AM TO 6 PM SATURDAY ABOVE 3000 FEET
FOR NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS.
SNOW ADVISORY FROM 6 PM FRIDAY TO NOON SATURDAY FOR EAST SLOPES
NORTHERN CASCADES.
&&Hazardous weather outlook, Feb 3, 4:22 AM PST, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
422 AM PST FRI FEB 3 2006
IDZ002-003-026-027-WAZ031>036-041-043-044-041230-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
ANATONE...PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
422 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A POWERFUL COLD FRONT WILL SWEEP THROUGH THE INLAND NORTHWEST ON
SATURDAY POTENTIALLY BRINGING STRONG WINDS TO THE AREA. SUSTAINED
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE...WITH GUSTS APPROACHING 50
MPH OR STRONGER.
IDZ001-004-041230-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
422 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY EVENING ABOVE 3000 FEET.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.
WAZ037-038-041230-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM
422 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON AND NORTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY AFTERNOON ABOVE 3000 FEET.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.
WAZ042-041230-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
422 AM PST FRI FEB 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
SATURDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...TODAY AND TONIGHT
A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG PACIFIC STORM WILL MOVE INTO THE AREA FRIDAY NIGHT AND
SATURDAY. SIGNIFICANT SNOWFALL IS POSSIBLE IN THE MOUNTAINS.
ADDITIONALLY...STRONG WINDS WILL LIKELY LEAD TO AREAS OF BLOWING
AND DRIFTING SNOW. PRECIPITATION IN THE VALLEYS WILL BEGIN AS A
MIX OF RAIN AND SNOW...HOWEVER STRONG WARMING ON SATURDAY WILL
GRADUALLY LEAD TOWARD ALL RAIN EXCEPT IN THE COLDEST VALLEYS.The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:01 PM PST | Wind Advisory | OTX | Benewah, Kootenai, Latah, Lewis, Nez Perce | 29 hr |
| Feb 3, 3:59 AM PST | Snow Advisory | OTX | 42 hr |
Nearby
Winter Storm Warnings in Idaho, 2006Winter Storm Warnings in Washington, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.